I Have A 2 Yr Grandaughter Weighing 25 Lbs Just Had A Tonsilectomy And The Dr Prescribed 4 Cc Liquid Lortab With 6 Cc Of Ibuprofen Q 4-6. I Don't Fell Comfortable With This And Have Voiced My Opinion To My Son And Daughternlaw They Say If He Prescribed It Then It Should Be Ok I Disagree Help Give Me A Second Opinion
I can assure you that if this child just had a very painful surgery done,she definitely is in need of something a bit strong for at least the first few days or possibly a week just to be able to tolerate the pain.i am suprised actually that this doc actually appears to care about a very young childs pain.for some ridiculous reason,some docs still believe that kids don't feel pain.where they got this idea,i haven't a clue but believe it or not,they still believe this in some areas.
what is you actual concern here?the dosage?or justthe fact that this child is on a narcotic at all?i would think the doc knows how to appropriately dose a child with regard to weight and dose.i don't know the actual dosage requirements but if you have any concerns,call the hospital where the child had the surgery or call your own pharmacy as to what the requirements are.i would just be thankful that this doc appears to actually care about the childs pain.i am sure this plan wont be in place for too long.kids do seem to adjust to pain much better than adults do.with that regard they DO handle pain much better only because they dont "read into' their pain or really think or dwell on it like adults do,but they DO definitely feel it.
I watched my youngest son go thru liver failure,a horrid case of pancreatitis and a liver transplant and was very very thankful that they took really great care of his pain issues.if they didn't they were going to have to deal with one ****** off mommy.
i think as long as the child appears to be okay and does not appear to be "overdosed" in any way,things will be fine.just do what i siggested and call the hospital or pharm,i think it would really help to ease your mind.hydrocodone is not an overly strong med,it is normally given for moderate type pain,and is only a schedule III narcotic.every narcotic should be used with caution tho.hopefully this will all be over very soon.i DO think given the circumstances that the meds are appropriate for her.but of course,this is just strictly my opinion.luckily,this wont last much longer.good luck,and please let me know how she is doing?FB
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
I know you are concerned about your grandaughter's safety and wellbeing, but this doctor/surgeon does this for a living and I'm sure he prescribes this for all of his patients. I can tell you that I had to watch my son endure the pain after his tonsilectomy and the syrup with codiene they gave him didn't touch the pain he had. I felt helpless.
I do understand your concern however, but loracet is basically vicodin, and should be safe for your grandaughter. It will be so much easier on her if she can be kept as comfortable as possible, because crying from the pain can cause so much more pain and possible complications from all that straining from crying.
If you are truly concerned, you can call the pharmacy and ask to speak with a pharmacist and he/she can tell you the safe/common dosing for children weighing 25 lbs.
I do hope your grandaughter will have a speedy recovery. I feel for any child having to deal with that pain, and also feel for any parent who has to feel so helpless while trying to help their child through the painful recovery. Take care.